MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Degraded (1153); Material Fragmentation (1261); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter- customer (person)- country: (b)(6).Initial reporter occupation: supply and inventory coordinator.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the flange on a fanelli laparoscopic endobiliary stent was broken inside the unopened package.No patient contact was made.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on (b)(6) 2021, it was confirmed that the device did not make patient contact, as it was found to be faulty prior to use.The device was not stored in direct sunlight.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) hospital (australia) informed cook that on (b)(6) 2021 the stent in a c-fbss-100 (fanelli laparoscopic endobiliary stent set) was broken.The user noted the damage prior to opening the package and a new device was used to complete the procedure.A review of the documentation including the complaint history, device history record, instructions for use (ifu), quality control and specifications, as well as a visual inspection of the returned product was conducted during the investigation.One sealed fanelli laparoscopic endobiliary stent set was returned for evaluation.A visual inspection of the device confirmed it to be broken inside the packaging.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 9672960 and subassembly lot 1922239.1 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.Based on the device master record, device history record, and device failure analysis, there is no indication the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The product¿s instructions for use [ifu], ¿fanelli laparoscopic endobiliary stent system¿ [c_t_fbss_rev2], provides the following information to the user related to the reported failure mode: how supplied: -"store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product and the results of our investigation, it was concluded that the cause of the failure can be traced to the environment and an inadequate design for the device purpose.A capa was previously opened and concluded that the stent material is sensitive to light and prolonged exposure results in the material becoming brittle.This would make the device more likely to break from normal shipping and/or handling conditions.As a result of the capa, the packaging for this device was updated to sablock packaging, which includes uv inhibitors to protect the product from uv rays.This lot was manufactured prior to the capa implementing those actions.Even though the facility said the device was not stored in direct light, it is possible the device could have been exposed to light prior to reaching the facility.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11716767
Report Number1820334-2021-01207
Device Sequence Number4167722
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)220416(10)9672960
Combination Product (Y/N)N
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2022
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Device Lot Number9672960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer04/27/2021
01/18/2022
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date04/27/2021
02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown